MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER
Catalog Number ATG80164
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528); Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: as the lot number for the device was not provided, a review of the device history records could not be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.H11: d2b (lit; dqy) h11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly burst.It was further reported that the parts of the device came off the shaft.Reportedly, multiple attempts were made to retrieve the item, but not all fragments could be retrieved.Additionally, the parts of the device which could be retrieved have been disposed.However, the current status of the patient is unknown.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly ruptured.It was further reported that the balloon could not be deflated after inflating to 18 atm and the parts of the device came off the shaft.Reportedly, multiple attempts were made to retrieve the item, but not all fragments could be retrieved.Additionally, the parts of the device which could be retrieved have been disposed.The current status of the patient is reported to be stable.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not requested as the lot number reported as unknown.Investigation summary: the physical device was not returned for evaluation.No photos were provided for review.Therefore, the investigation is inconclusive for the reported failure as no objective evidence was provided for review.A definitive root cause for the alleged balloon rupture, detachment, removal difficulty and deflation problem issue could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
ATLAS GOLD
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
FUTUREMATRIX INTERVENTIONAL
1605 enterprise street
athens 75751
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key20016641
Report Number2020394-2024-01242
Device Sequence Number7448308
Product Code DQY
UDI-Device Identifier00801741060816
UDI-Public(01)00801741060816
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K181323
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberATG80164
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2024
Supplement Date Received by Manufacturer12/11/2024
Initial Report FDA Received Date08/21/2024
Supplement Report FDA Received Date12/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown